Louisiana, 2005Damaging Wind in Louisiana, May 30, 2005
May 30, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 10:15 PM CST, 3 hours earlier.
Area forecast discussion, May 29, 10:15 PM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 PM CDT SUN MAY 29 2005
.UPDATE...
SENT OUT UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 350. ALSO...
TRENDED TEMPERATURES DOWN FOR THE NORTHSHORE AND MISSISSIPPI COAST
DUE TO RAIN COOLED AIR AND MESO HIGH BUILDING INTO THE REGION.
WILL SEND OUT NEW ZONE PACKAGE SHORTLY.
&&
.AFTERNOON DISCUSSION...
THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS
TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL
MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS
COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY
MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL
IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS
WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT.
WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH
INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH
ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID
WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY.
THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS
THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 82 70 82 / 70 90 60 70
BTR 71 83 72 83 / 70 90 60 70
MSY 74 85 73 84 / 70 90 60 70
GPT 73 83 73 83 / 50 90 60 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
32
In the hours before
Special weather statement, May 29, 9:20 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CDT SUN MAY 29 2005
LAZ049-050-300425-
ASCENSION-LIVINGSTON-
1020 PM CDT SUN MAY 29 2005
...STRONG THUNDERSTORMS AFFECTING ASCENSION AND LIVINGSTON
PARISHES...
STRONG THUNDERSTORMS EXTENDING ACROSS ASCENSION PARISH FROM
DONALDSONVILLE TO GONZALES TO PRAIRIEVILLE AND IN LIVINGSTON
PARISH FROM DENHAM SPRINGS TO THE TOWN OF LIVINGSTON WILL CONTINUE
TO AFFECT AREAS ACROSS THESE PARISHES THROUGH 1130 PM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND
HEAVY DOWNPOURS OF RAIN THAT MAY RESULT IN STREET FLOODING AND
PONDING OF WATER IN LOW LYING AREAS.
11
Special weather statement, May 29, 10:23 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 PM CDT SUN MAY 29 2005
LAZ034>040-046>050-056>058-MSZ068>070-300500-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-PIKE-POINTE COUPEE-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1123 PM CDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WATCH NUMBER 350 HAS BEEN CANCELED...
THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR ANY PORTION
OF EXTREME SOUTHWEST MISSISSIPPI OR SOUTHEAST LOUISIANA. ALTHOUGH
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...THE THREAT OF
SEVERE WEATHER HAS DIMINISHED.
11
Special weather statement, May 29, 11:23 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 AM CDT MON MAY 30 2005
LAZ063-064-068>070-300645-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER PLAQUEMINES-
UPPER ST BERNARD-
1223 AM CDT MON MAY 30 2005
...STRONG THUNDERSTORMS AFFECTING COASTAL AREAS OF EXTREME
SOUTHEAST LOUISIANA...
THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS OF ST. BERNARD...
PLAQUEMINES...AND JEFFERSON PARISHES THROUGH 2 AM CDT. THESE
THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...
AND HEAVY DOWNPOURS OF RAIN. THE HEAVIEST RAINFALL WILL LIKELY
REMAIN NEAR THE COAST AND MAY RESULT IN LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS.
11
Special weather statement, May 30, 12:41 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005
LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005
...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...
THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.
11
Thunderstorm Wind, Pointe Coupee
- When
- May 30, 1:15 AM CST
- Where
- Pointe Coupee County, Lettsworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.933, -91.717
A few trees were blown down on Highway 1.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 30, 2005$100,000 · 0.75 in hail · 1 event
- Tornado in South Carolina, May 30, 2005F1 · 1 event
- Hail in New Mexico, May 30, 20052.75 in hail · 12 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 10 events
- Hail and Lightning Strike in Colorado, May 30, 20051.25 in hail · 8 events
- Tornadoes and Hail in Colorado, May 30, 2005F0 · 6 events
- Tornado and Hail in New Mexico, May 30, 2005F0 · 6 events
- Hail and Damaging Winds in New Mexico, May 30, 2005$4,000 · 1.75 in hail · 3 events
- Tornado and Flash Flood in Utah, May 30, 2005F0 · 2 events
- Hail in Vermont, May 30, 2005$2,000 · 2 events
- Tornado and Hail in Kansas, May 30, 2005F0 · 2 events
- Damaging Wind in Louisiana, May 30, 2005$5,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451301.